Jump to content
Mental Support Community

Seroquil


JustTrying
 Share

Recommended Posts

I clicked on the link at the top of the page that says Bipolar Information - Sponsored...... It is sponsored by Seroquil..... that is a good drug it worked wonders for my bipolar, However it made me gain 40 lbs before I refused to take it anymore... My Mother was obese and had diabetes.....Seroquil ... like many drugs have many side effects. not to mention the price if you have to pay for it... Over $600.00 a month. They told me the weight gain would not stop... so I stopped the med....

I know I don't pay anything to be on this site and was wondering... must drugs that have bad side effects for some be on sponsored on this site??? Perhaps in order to pay for the domain, hosting etc.... Wondered who does pay for all this .... Are we a community that the experts read our posts in order to better understand mental illness because people on the internet are more honest???

Just wondering.... JT

JT

Link to comment
Share on other sites

  • 4 months later...

JustTrying, I am sorry you had these experiences. I think that more antipsychotics (even when they are prescribed for depression, schizophrenia or bipolar) have similar side effects. I did not check all the information but I checked on a few because I got them prescribed to take as needed sort of, when anxiety takes over despite everything else I am taking.

So, I am not a hundred percent sure but I hope you'll to get something that works and has less side effects. I am sure there is something. There are so many medications but it also requires a doctor who is willing to check out the right ones for you.

Other than the weight gain, which I would also be horrified of, do you also have cravings for sweets? I get those but not too bad. When I still did yoga and went swimming regularly, it was better. Eating cookies for someone who usually never eats cookies, and staying home during the Canadian winter, is just not so good but everybody in my family felt like only relaxing this winter. Eventually the winter ended a lot earlier. Go figure!

Link to comment
Share on other sites

  • 2 weeks later...

Hi JustTrying,

It's hard to find the right med which doesn't have any negative side effects- I wish I could find one! What you said is a very good question. And it's unfortunate we all have to learn physically about the side effects of medications. I was taking Seroquel 100mg a night to help with sleep/balance out my mood. I found though that my heart rate after taking it would go all irregular, and to this day parts of my body still twitch from the drug! It's dangerous cause if taken for too long or in some people the drug causes tardive dyskenisia and in some cases can be really severe.. I found that my hand/eyelids were twitching a lot, so I stopped-- I'm always so paranoid about side effects of meds I'm worried to take anything.. Sometimes I think better to be on meds then feel like I'm constantly struggling though.. I wonder if natural remedies work?? Hmm.. Take care

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Loading...
 Share

×
×
  • Create New...